Alert archive / Kansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 178, NWS Dodge City, KS

June 18, 2013Morton County, Stevens County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 18, 2013, 10:12 PM CDT for Morton County, Stevens County, Kansas. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2013, 10:12 PM CDT (03:12 UTC)
Expired
Jun 18, 2013, 11:00 PM CDT
In force
48 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Morton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 158 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 10:30 PM CDTHAIL 0.752 Ene Wilburton, KS
Jun 18, 10:30 PM CDTHAIL 11 Sw Richfield, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.2 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2013-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 83 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2013-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
83 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
2177 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

178 
WUUS53 KDDC 190312
SVRDDC
KSC129-189-190400-
/O.NEW.KDDC.SV.W.0178.130619T0312Z-130619T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1012 PM CDT TUE JUN 18 2013

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MORTON COUNTY IN SOUTHWEST KANSAS...
  STEVENS COUNTY IN SOUTHWEST KANSAS...

* UNTIL 1100 PM CDT

* AT 1009 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  RICHFIELD...AND MOVING SOUTHEAST AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  ELKHART...WILBURTON...ROLLA...FETERITA AND HUGOTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3699 10198 3726 10198 3739 10176 3730 10113
      3702 10107 3699 10113
TIME...MOT...LOC 0312Z 301DEG 15KT 3720 10181

HAIL...1.00IN
WIND...60MPH

$$

18
3 follow-up statements
180 
WWUS53 KDDC 190334
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1034 PM CDT TUE JUN 18 2013

KSC129-189-190400-
/O.CON.KDDC.SV.W.0178.000000T0000Z-130619T0400Z/
STEVENS KS-MORTON KS-
1034 PM CDT TUE JUN 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR MORTON AND
STEVENS COUNTIES UNTIL 1100 PM CDT...

AT 1031 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF ROLLA...AND MOVING SOUTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
WILBURTON...ROLLA...FETERITA AND HUGOTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3699 10198 3726 10198 3739 10176 3730 10113
      3702 10107 3699 10113
TIME...MOT...LOC 0334Z 301DEG 15KT 3715 10171

HAIL...1.00IN
WIND...60MPH

$$

18
273 
WWUS53 KDDC 190347
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1047 PM CDT TUE JUN 18 2013

KSC129-189-190400-
/O.CON.KDDC.SV.W.0178.000000T0000Z-130619T0400Z/
STEVENS KS-MORTON KS-
1047 PM CDT TUE JUN 18 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
MORTON AND SOUTHWESTERN STEVENS COUNTIES UNTIL 1100 PM CDT...

AT 1045 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROLLA...AND
MOVING SOUTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
FETERITA AND HUGOTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3724 10190 3734 10170 3721 10133 3699 10113
      3699 10198
TIME...MOT...LOC 0347Z 315DEG 17KT 3707 10166

HAIL...<.75IN
WIND...60MPH

$$

18
800 
WWUS53 KDDC 190359
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1059 PM CDT TUE JUN 18 2013

KSC129-189-190409-
/O.EXP.KDDC.SV.W.0178.000000T0000Z-130619T0400Z/
STEVENS KS-MORTON KS-
1059 PM CDT TUE JUN 18 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORTON AND
SOUTHWESTERN STEVENS COUNTIES WILL EXPIRE AT 1100 PM CDT/1000 PM
MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER...GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3724 10190 3734 10170 3721 10133 3699 10113
      3699 10198
TIME...MOT...LOC 0359Z 299DEG 25KT 3707 10146

$$

18

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 6:21 PM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, Jun 18, 6:21 PM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
621 PM CDT TUE JUN 18 2013

...UPDATED AVIATION DISCUSSION...

.SYNOPSIS...
ISSUED AT 1000 AM CDT TUE JUN 18 2013

THE 18.12Z 250 HPA RAOB MAP SHOWED TWO JET STREAK ACROSS THE CONUS.
ONE 95 KT STREAK ACROSS THE PACIFIC NORTHWEST AND ANOTHER 115 KT STREAK
ACROSS THE NORTHEAST. FLOW ACROSS THE CENTRAL PLAINS WAS WESTERLY AROUND
60 KT. AT 500 HPA, A LARGE 550 DM CYCLONE WAS LOCATED JUST OFFSHORE
OF WASHINGTON STATE. FAIRLY COLD MID LEVEL TEMPERATURES AROUND -24 DEG
C WERE ASSOCIATED WITH SAID FEATURE. DOWNSTREAM, A FEW SHORTWAVE TROFS
WERE MOVING ACROSS THE UPPER MIDWEST AND INTO THE OHIO RIVER VALLEY.
ANOTHER DEEP CYCLONE WAS LOCATED ACROSS SE CANADA WITH MID LEVEL TEMPS
AROUND -28 DEG C. AT 700 HPA, LESS OF AN UPSLOPE FLOW PATTERN WAS NOTED
AT KDDC. TEMPS WERE FAIRLY UNCHANGED FROM YESTERDAYS 12Z FLIGHT...STILL
@ 8 DEG C. SLIGHT COOLING WAS NOTED AT 850 HPA @ KDDC WITH THE OBSERVED
VALUE AT 18 DEG C INSTEAD OF 20 DEG C. AGAIN, LESS OF AN UPSLOPE FLOW
PATTERN WAS NOTED IN THE WIND FIELD. AT THE SFC, A STATIONARY FRONT
WAS NOTED ACROSS COLORADO EXTENDING SOUTHWARD TO THE TEXAS PANHANDLE.
TROPICAL DEPRESSION TWO WAS LOCATED @ 17.9N 90.0W @ 15Z.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 100 PM CDT TUE JUN 18 2013

TONIGHT:

KDDC WSR-88D INDICATING RETURNED POWER THIS AFTERNOON. THIS ACTIVITY
IS IN RESPONSE TO A WEAK WAVE MOVING OUT OF NW KANSAS AND SURFACE CONVERGENCE.
SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS AFTERNOON AND EVENING AND
WILL EVENTUALLY SPREAD EAST OR SOUTHEAST. A FEW SEVERE STRONG OR SEVERE
STORMS ARE POSSIBLE, HOWEVER, SHEAR IS PRETTY WEAK. OVERNIGHT LOWS WILL
BE SLIGHTLY HIGHER AS DEWPOINTS ARE A DEGREE OR TWO HIGHER...MID 60S.

TOMORROW:

EARLY CONVECTION WILL STILL BE POSSIBLE WEDNESDAY MORNING ALONG A SFC
CONVERGENCE LINE AND WEAK UPPER LEVEL WAVE MOVING ACROSS THE REGION.
HAVE PRECIPITATION PROBABILITY PERCENTAGE POINTS PEAKING AT 18Z AND
THEN TAPERING THROUGH THE REST OF THE AFTERNOON AS THE WAVE AND RESULTANT
SUPPORT MOVES EAST. HIGHS TOMORROW WILL BE IN THE MID 80S TO MID 90S.

.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)
ISSUED AT 1243 PM CDT TUE JUN 18 2013

WEDNESDAY NIGHT THROUGH FRIDAY:
A RETURN TO HOT WEATHER IS EXPECTED FOR LATE IN THE WEEK AS VERY
WARM 850-700MB DOWNSLOPE-WARMED AIR ADVECTS EAST INTO WESTERN
KANSAS. WHILE ORGANIZED THUNDERSTORM ACTIVITY IS NOT
ANTICIPATED...THE WEDNESDAY NIGHT PERIOD WILL HAVE TO BE WATCHED
MAINLY ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS AS A SHORTWAVE
DISTURBANCE MOVES ACROSS KANSAS (SUBTROPICAL IN NATURE AS THE MAIN
POLAR JET TROUGH WILL BE WELL OFF TO THE NORTHWEST). THE GLOBAL
MODELS SEEM TO BE FAIRLY PERSISTENT IN SHOWING A CONVECTIVE QPF
SIGNAL ROLLING EAST ACROSS KANSAS WEDNESDAY EVENING WHICH SEEMS TO
BE TIED TO WARM FRONTOGENESIS IN THE 800-700MB LAYER. ANY CONVECTIVE
THREAT SHOULD BE EARLY IN THE EVENING ACROSS MAINLY THE FAR EASTERN
COUNTIES (GENERALLY EAST OF HIGHWAY 183). THE DRYLINE WILL PUSH EAST
A BIT ON THURSDAY THANKS TO INCREASED SOUTHWESTERLY MOMENTUM IN THE
850-700MB LAYER. ALONG AND WEST OF THE DRYLINE...CRITICAL FIRE
WEATHER CONDITIONS WILL LIKELY DEVELOP AS SURFACE RH PLUMMETS TO THE
LOWER-MID TEENS PERCENT. ALONG THE DRYLINE BOTH THURSDAY AND
FRIDAY...AN ISOLATED THUNDERSTORM CANNOT BE RULED OUT AS CONVECTIVE
TEMPERATURE IS REACHED AND A CONTINUED RATHER MOIST AIRMASS EAST OF
THE DRYLINE BOTH THURSDAY AND FRIDAY EVENINGS (DEWPOINTS IN THE
UPPER 50S TO LOWER 60S). A SUBTROPICAL UPPER TROPOSPHERIC JET 45-50
KNOTS FROM NEW MEXICO INTO WESTERN KANSAS MAY PROVIDE ENOUGH DEEP
TROPOSPHERIC ASCENT AND SHEAR FOR A FEW SEVERE STORMS...BUT COVERAGE
AT THIS TIME LOOKS RATHER SPARSE... SO WILL ONLY BE GOING WITH
SLIGHT CHANCE POPS ACROSS THE FAR SOUTHWESTERN KANSAS COUNTIES FOR
NOW.

SATURDAY THROUGH TUESDAY:
DURING THIS TIME FRAME...A LARGE UPPER LOW ACROSS THE PACIFIC
NORTHWEST REGION/ADJACENT NORTHERN ROCKIES WILL LIFT NORTHEAST AND
BECOME ABSORBED IN THE POLAR JET STREAM FLOW IN SOUTHERN CANADA. A
SUBTROPICAL (YET RATHER WEAK) JET WILL CONTINUE FROM ARIZONA THROUGH
NEW MEXICO INTO THE CENTRAL HIGH PLAINS.  THIS SUBTROPICAL JET WILL
EVENTUALLY WEAKEN AS MID LEVEL ANTICYCLOGENESIS BEGINS ACROSS THE
SOUTHERN HIGH PLAINS. THIS RIDGE-BUILDING WILL MARK THE BEGINNING OF
THE TRADITIONAL SUMMER PATTERN AS A 595+ DECAMETER HIGH AT 500MB
WILL EVENTUALLY BECOME A DOMINANT FEATURE ACROSS THE
CENTRAL/SOUTH-CENTRAL CONUS. A SURFACE FRONT WILL LIKELY APPROACH
WESTERN KANSAS ON SUNDAY...HOWEVER THIS FRONT SHOULD DISSOLVE LATE
SUNDAY/SUNDAY NIGHT (ALTHOUGH NOT BEFORE SOME THUNDERSTORM CHANCES
ALONG THE FRONT). HIGHS EACH DAY IN THE MID TO UPPER 90S SEEM
LIKELY...WITH THE PERSISTENT 100-DEGREE HEAT EXPECTED ACROSS
NORTHWEST KANSAS AND INTO SOUTHWESTERN NEBRASKA.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 619 PM CDT TUE JUN 18 2013

STRONG TO SEVERE THUNDERSTORMS NEAR HAYS WILL MOVE SOUTH AND ARE
EXPECTED TO WEAKEN THROUGH SUNSET. AT THIS TIME IT APPEARS THESE
THUNDERSTORMS WILL APPROACH THE DODGE CITY AIRPORT BETWEEN 0230Z AND
04Z IF THESE STORMS HOLD TOGETHER. ANOTHER CHANCE OF THUNDERSTORMS WILL
THEN BE POSSIBLE AT ALL TAF SITES BETWEEN 09Z AND 12Z AS AN UPPER
LEVEL TROUGH EXITS THE ROCKIES AND CROSSES THE CENTRAL HIGH
PLAINS. MODEL SOUNDINGS SUGGEST THAT CLOUD BASES WILL BE ABOVE
4000 FEET SO VFR CONDITIONS ARE EXPECTED THROUGH EARLY WEDNESDAY
MORNING. PREVAILING WINDS OVERNIGHT ARE WILL BE SOUTH/SOUTHEAST AT
10 TO 15 KNOTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  64  88  67  99 /  30  40  20  10
GCK  63  90  66 101 /  30  40  10  10
EHA  63  93  66 102 /  30  20  10  10
LBL  63  92  67 102 /  30  30  10  10
HYS  66  86  67  94 /  30  40  20  10
P28  67  87  68  95 /  30  30  30  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...SUGDEN
SHORT TERM...SUGDEN
LONG TERM...UMSCHEID
AVIATION...BURGERT
Hazardous weather outlook, Jun 18, 4:22 AM CDT, 17 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
422 AM CDT TUE JUN 18 2013

KSZ030-031-043>046-061>066-074>081-084>090-191000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
422 AM CDT TUE JUN 18 2013 /322 AM MDT TUE JUN 18 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND NEAR THE
COLORADO BORDER, AFTER 6 PM CDT THIS EVENING. THE MAIN SEVERE
RISKS WILL BE FOR HAIL UP TO QUARTER SIZE AND WIND GUSTS TO OVER
60 MPH, THROUGH ABOUT 9 PM CDT. THUNDERSTORMS WITH LIGHTNING WILL
MOVE FARTHER EAST INTO SOUTHWEST KANSAS OVERNIGHT, BUT ARE NOT
EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK FOR THUNDERSTORMS EACH LATE AFTERNOON
WEDNESDAY, AND THEN AGAIN FROM FRIDAY INTO MONDAY AFTERNOON. AT THIS
TIME, SEVERE THUNDERSTORMS DO NOT APPEAR LIKELY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE INITIATED THIS EVENING FROM 6 TO 9 PM
CDT, WEST OF A LINE FROM HAMILTON COUNTY TO MORTON COUNTY.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

12

In the hours before

Local storm report, Jun 18, 6:10 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
610 PM CDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0534 PM     TSTM WND GST     4 ESE ELLIS             38.91N 99.49W
06/18/2013  E65.00 MPH       ELLIS              KS   PUBLIC

            WINDS WERE ESTIMATED AT 60 AND 70 MPH.

0552 PM     HAIL             4 ESE ELLIS             38.91N 99.49W
06/18/2013  E0.88 INCH       ELLIS              KS   PUBLIC

&&

RBURG
Local storm report, Jun 18, 6:21 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DODGE CITY KS
621 PM CDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HEAVY RAIN       9 NNE ELLIS             39.06N 99.49W
06/18/2013  M3.00 INCH       ELLIS              KS   TRAINED SPOTTER

            HEAVY RAINFALL OF 3 INCHES REPORTED NEAR INTERSECTION OF
            160TH AND BUCKEYE ROAD.

&&

MRUSSELL
Local storm report, Jun 18, 7:15 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
715 PM CDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND GST     8 NW LA CROSSE          38.61N 99.41W
06/18/2013  E60 MPH          RUSH               KS   PUBLIC

&&

MRUSSELL
Special weather statement, Jun 18, 7:43 PM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
743 PM CDT TUE JUN 18 2013

KSZ045-046-065-190145-
NESS-PAWNEE-RUSH-
743 PM CDT TUE JUN 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PAWNEE...
SOUTHEASTERN NESS AND SOUTHWESTERN RUSH COUNTIES...

AT 741 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ALEXANDER...MOVING SOUTHEAST AT 15 MPH.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS
STORM.

RESIDENTS IN NORTHWESTERN PAWNEE...SOUTHEASTERN NESS AND SOUTHWESTERN
RUSH COUNTIES...INCLUDING THE CITIES OF ALEXANDER AND NEKOMA...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.

LAT...LON 3828 9919 3827 9964 3853 9972 3854 9945
TIME...MOT...LOC 0044Z 319DEG 13KT 3846 9954

UMSCHEID
Local storm report, Jun 18, 9:38 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
938 PM CDT TUE JUN 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     HAIL             6 SW ANTONINO           38.71N 99.44W
06/18/2013  E0.88 INCH       ELLIS              KS   PUBLIC

&&

JFINCH
Special weather statement, Jun 18, 9:43 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
943 PM CDT TUE JUN 18 2013

KSZ084-190345-
MORTON-
943 PM CDT TUE JUN 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR MORTON COUNTY...

AT 940 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTH OF THE SAUNDERS ELEVATOR...MOVING
EAST AT 15 MPH.

LAT...LON 3732 10205 3737 10205 3737 10157 3709 10157
      3710 10205 3731 10205
TIME...MOT...LOC 0243Z 267DEG 13KT 3734 10196

18

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:43 PM CDTSpecial Weather StatementDDCRush62 min
Jun 18, 8:47 PM CDTSevere Thunderstorm WarningDDCMorton, Stanton58 min
Jun 18, 9:40 PM CDTAreal Flood WarningDDCMorton, Stanton6 hr
Jun 18, 9:43 PM CDTSpecial Weather StatementDDCMorton62 min
Jun 18, 10:58 PM CDTSpecial Weather StatementDDCSeward, Stevens47 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.